MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMARTPORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMARTPORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT66PTPD0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (h787ct66ptpd0) in order to determine the last three lots shipped to the reporting customer in the six months prior to the procedure date.The device history records for the lots obtained through the ship history report (packaging lots) were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewec for the smartport product family and the failure mode "catheter difficult removal." no adverse trend was indicated.The reported complaint description of the catheter being difficult to remove and damaged is not confirmed, as no sample was returned.Although without receiving product for evaluation, we are unable to definitively determine an exact root cause for this incident, it is likely not the result of manufacturing failure as the device functioned appropriately for 4 years prior to being removed.Placement (i.E.Pinch-off syndrome), patient anatomy and drugs used during treatment are potential root causes of this failure.The directions for use packaged with the smart port provides guidance on catheter placement, maintenance and potential complications such as catheter fragmentation and pinch-off syndrome.((b)(4)).
 
Event or Problem Description
As reported, port which had been implanted for approximately 4 years was removed on (b)(6) 2018 due to completion of treatment for cancer."upon attempted removal, the physician was unable to remove the catheter and noted some potential damage at the site.Patient was refered to interventional radiology.Catheter was successfully removed, but there was some damage to the catheter near where it passed under the subclavian vein." the used device was discarded at the hospital.The patient condition was listed as "stable.".

Brand Name
ANGIODYNAMICS / SMARTPORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7295655
Report Number1317056-2018-00018
Device Sequence Number13765682
Product Code LJT
UDI-Device IdentifierH787CT66PTPD0
UDI-PublicH787CT66PTPD0
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH787CT66PTPD0
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR